How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24440
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My dog has a tumor in her mouth at the pallet, we are awaiting

Customer Question

My dog has a tumor in her mouth at the pallet, we are awaiting treatment through radiation. She is currently on steriods. Her tongue is very deep red in color, is this a symptom of the tumor growth or a side effect from the steroid.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 1 year ago.
Perhaps neither. Such a deep red indicates oxygen-rich blood as seen more readily in a dehydrated (more concentrated blood) or hypertensive patient. Glossitis - inflammation of the tongue - is unusual in dogs and would be expected to affect a part rather than the entire tongue. Steroids can cause peripheral "flushing" (blushing) but this is more apparent in the skin than the tongue. I don't believe that a palatal tumor would affect the tongue in that manner. Please respond with further questions or concerns if you wish.